Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 33, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 16, 2011, 7:49 PM EDT. It took effect at Apr 16, 2011, 8:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 7:49 PM EDT (23:49 UTC)
- In effect from
- Apr 16, 2011, 8:00 PM EDT
- Expired
- Apr 16, 2011, 10:23 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
707 WHUS72 KCHS 162349 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 749 PM EDT SAT APR 16 2011 AMZ330-350-352-374-170300- /O.EXP.KCHS.GL.W.0007.000000T0000Z-110417T0000Z/ /O.NEW.KCHS.SC.Y.0033.110417T0000Z-110417T0300Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 749 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-170100- /O.CAN.KCHS.SC.Y.0032.000000T0000Z-110417T0300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 749 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
886 WHUS72 KCHS 170223 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1023 PM EDT SAT APR 16 2011 AMZ330-350-352-374-170330- /O.CAN.KCHS.SC.Y.0033.000000T0000Z-110417T0300Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1023 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 7:48 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 16, 7:48 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
748 PM EDT SAT APR 16 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE THIS EVENING. HIGH PRESSURE WILL
DOMINATE THROUGH MID WEEK BEFORE ANOTHER COLD FRONT APPROACHES
FROM THE NORTHWEST AND POSSIBLY STALLS OUT OVER OR NEAR THE AREA
LATE IN THE WEEK.
&&
.NEAR TERM /TONIGHT/...
WILL CLEAR PDS TORNADO WATCH 150 FROM THE ENTIRE FORECAST AREA AN
HOUR EARLY AS THE THREAT OF SEVERE WEATHER IS RAPIDLY WINDING
DOWN. WILL ALSO UPDATE TO REMOVE WIND/RIP CURRENT HEADLINES WHICH
COME DOWN AT 8 PM.
OTHERWISE...IMPROVING CONDITIONS EXPECTED OVERNIGHT AS A COLD
FRONT PUSHES OFFSHORE.
IN ADDITION...A NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM IS
COMPLETING A PRELIMINARY DAMAGE ASSESSMENT ON THE TORNADO OR
TORNADOES IN BERKELEY COUNTY.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
QUIET WEATHER IS EXPECTED THROUGH THE SHORT TERM PERIOD WITH RAIN
FREE CONDITIONS AND CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURE ARE
EXPECTED TO RUN CLOSE TO CLIMO SUNDAY AND MONDAY...BEFORE
REBOUNDING TO ABOVE NORMAL LEVELS ON TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH
MID WEEK WITH UPPER LEVEL HIGH PRESSURE BUILDING CONSIDERABLY OVER
THE SOUTHEAST STATES AND WESTERN ATLANTIC. THE STRONG SUBSIDENCE
WILL GENERALLY KEEP RAIN-FREE CONDITIONS IN PLACE...HOWEVER A
STRENGTHENING ONSHORE FLOW COULD RESULT IN ISOLATED DIURNAL
CONVECTION BEGINNING WED BUT PROBABILITIES ARE TOO LOW TO MENTION AT
THIS POINT. RAIN CHANCES WILL INCREASE TOWARD THE END OF THE WEEK AS
A COLD FRONT DROPS TOWARD THE AREA. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
COLD FRONT WILL PUSH OFFSHORE...AND DRIER AIR WILL ENSURE VFR
CONDITIONS THROUGH THE 00Z TAF PERIOD. GUSTY WINDS EARLY WILL GIVE
WAY TO BOUNDARY LAYER DECOUPLING/DIMINISHING WINDS THIS EVENING.
EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS
ATTM.
&&
.MARINE...
WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING AS A COLD
FRONT PUSHES OFFSHORE. WILL REPLACE THE GALE WARNINGS WITH
ADVISORIES FOR ALL WATERS EXCEPT NEARSHORE GA WATERS THROUGH THIS
EVENING.
SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT
WEATHER FEATURE THROUGH THE PERIOD...WITH WINDS AND SEAS REMAINING
BELOW HEADLINE THRESHOLDS.
&&
.TIDES/COASTAL FLOODING...
TIDES LOOK TO REMAIN BELOW ADVISORY LEVELS WITH THE HIGH TIDE THIS
EVENING.
PREDICTED TIDE LEVELS WILL BE CLOSE TO SHALLOW COASTAL FLOODING
LEVELS SUNDAY THROUGH WEDNESDAY DURING THE EVENING HIGH TIDE
CYCLE...AND COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED FOR
PORTIONS OF THE SOUTH CAROLINA AND GEORGIA COASTS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ044-048>050-
052.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ330-350-352-
374.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
AMZ330-350-352-374.
&&
RJBHazardous weather outlook, Apr 16, 6:29 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EDT SAT APR 16 2011 AMZ354-GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047-051- 172230- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER- COASTAL JASPER- 629 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ044-048-049-172230- DORCHESTER-BEAUFORT-COASTAL COLLETON- 629 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ352-374-172230- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 629 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-172230- INLAND BERKELEY- 629 PM EDT SAT APR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-052-172230- CHARLESTON-TIDAL BERKELEY- 629 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-172230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 629 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 16, 5:34 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 1 S SAINT STEPHEN 33.39N 79.92W
04/16/2011 BERKELEY SC FIRE DEPT/RESCUE
A FIRE DEPARTMENT OFFICIAL REPORTED A TORNADO TOUCHED
DOWN RIPPING THE ROOF OFF A BUILDING ALONG WITH KNOCKING
NUMEROUS POWER LINES DOWN JUST OUTSIDE OF SAINT STEPHEN
SOUTH CAROLINA.
&&
EVENT NUMBER CHS1100320
JRJLocal storm report, Apr 16, 5:49 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 2 ENE BONNEAU 33.32N 79.93W
04/16/2011 BERKELEY SC FIRE DEPT/RESCUE
A FIRE DEPARTMENT OFFICIAL REPORTED A FULLY COLLAPSED
CHURCH WITH 6 PEOPLE INJURED IN BETWEEN SAINT STEPHEN
SOUTH CAROLINA AND BONNEAU SOUTH CAROLINA ALONG WITH
LIVE POWER LINES DOWN ON THE GROUND.
&&
EVENT NUMBER CHS1100321
JRJLocal storm report, Apr 16, 5:51 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 2 ENE BONNEAU 33.32N 79.93W
04/16/2011 BERKELEY SC FIRE DEPT/RESCUE
*** 6 INJ *** A FIRE DEPARTMENT OFFICIAL REPORTED A
FULLY COLLAPSED CHURCH WITH 6 PEOPLE INJURED IN BETWEEN
SAINT STEPHEN SOUTH CAROLINA AND BONNEAU SOUTH CAROLINA
ALONG WITH LIVE POWER LINES DOWN ON THE GROUND.
&&
CORRECTED INJURIES
EVENT NUMBER CHS1100321Local storm report, Apr 16, 6:00 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO SAINT STEPHEN 33.40N 79.92W
04/16/2011 BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED AT LEAST 100 TREES DOWN NEAR
SAINT STEPHEN. TREES WERE 12 TO 18 INCHES IN DIAMETER.
SHINGLE DAMAGE ALSO SEEN ON 1 HOME.
&&
EVENT NUMBER CHS1100322
DPBLocal storm report, Apr 16, 6:55 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 1 SSW SAINT STEPHEN 33.39N 79.93W
04/16/2011 BERKELEY SC NWS STORM SURVEY
*** 6 INJ *** NWS DAMAGE SURVEY TEAM HAS CONFIRMED A
TORNADO MOVED VERY NEAR SAINT STEPHEN SOUTH CAROLINA.
THE TORNADO DESTROYED A CHURCH AND INJURED 6 PEOPLE.
TEAM IS STILL EVALUATING THE SEVERITY AND EXTENT OF THE
DAMAGE. INITIAL TOUCH DOWN MAY HAVE OCCURRED AS FAR WEST
AS RUSSELLVILLE. MORE INFORMATION INCLUDING A FINAL EF
RATING WILL BE PROVIDED LATER TONIGHT OR ON SUNDAY.
&&
EVENT NUMBER CHS1100323Local storm report, Apr 16, 6:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 1 SSW SAINT STEPHEN 33.39N 79.93W
04/16/2011 BERKELEY SC NWS STORM SURVEY
*** 6 INJ *** NWS DAMAGE SURVEY TEAM HAS CONFIRMED A
TORNADO MOVED VERY NEAR SAINT STEPHEN SOUTH CAROLINA.
THE TORNADO DESTROYED A CHURCH AND INJURED 6 PEOPLE.
TEAM IS STILL EVALUATING THE SEVERITY AND EXTENT OF THE
DAMAGE. INITIAL TOUCH DOWN MAY HAVE OCCURRED AS FAR WEST
AS RUSSELLVILLE. MORE INFORMATION INCLUDING A FINAL EF
RATING WILL BE PROVIDED LATER TONIGHT OR ON SUNDAY.
&&
CORRECTED EVENT TIME
EVENT NUMBER CHS1100323The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:52 AM EDT | Gale Warning | CHS | 16 hr | |
| Apr 16, 7:13 AM EDT | Special Marine Warning | CHS | 31 min | |
| Apr 16, 1:38 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 37 min |
| Apr 16, 12:35 PM EDT | High Wind Warning | CHS | Berkeley | 7 hr |
| Apr 16, 2:05 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 40 min |
| Apr 16, 3:18 PM EDT | Special Weather Statement | CHS | Dorchester | 27 min |
| Apr 16, 4:11 PM EDT | Special Weather Statement | CHS | Dorchester | 49 min |
| Apr 16, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 53 min |
| Apr 16, 4:53 PM EDT | Tornado Warning | CHS | Berkeley | 37 min |
| Apr 16, 5:28 PM EDT | Tornado Warning | CHS | Berkeley | 32 min |
| Apr 16, 5:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Apr 16, 5:53 PM EDT | Tornado Warning | CHS | Berkeley | 52 min |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.